A stroke complicated by congestive heart failure

Leave a Comment

Submitted by Dr T on July 14, 2011 – 9:49am

Question: 
My father had an Ischemic right Middle cerebral artery stroke in last August due to 2 month Aspirin off and after that he has been doing well ever since but last week he had a post stroke seizure and the reason of this seizure was the reduced amount of Valproic acid in blood. He is taking Aspirin plus clopidogrel drug, anticonvulsant drugs (Epival 250mg, Topiramate) and Ropinirole etc. He had also myocardial infraction in 2000. Sir, recently he has problem with breathing, doctor diagnosed Chest congestion, cardiologist gave him Lasix ,Digoxin, Aldactona-A but after taking these medicines he has lost his appetite and also feeling nausea . Due to weakness he can’t stand please advise me are these medicine’s side effects??? what should i do??

Your father has had a stroke due to a blood clot blocking the artery and most likely coronary artery disease plus damage to his heart causing congestive heart failure.

The source hasn’t been treated yet according to what you have told me. It is most likely either his heart or his carotid arteries. An arrhythmia such as A fib can cause blood clots to develop in the heart, a piece of which may brake off and get stuck in a brain artery. This is best evaluated with a Cardiac ECHO or MRI for the heart or an ECHO of the carotids:
https://www.cardiachealth.org/heart-disease-diagnosis/exercise-stress-t
https://www.cardiachealth.org/heart-disease-diagnosis/cardiac-mri

You can check his risks here:
https://www.cardiachealth.org/cardiac-risk-assessment
https://www.cardiachealth.org/risks-benefits/cardiovascular-risk

Talk to his doctors about checking these things out!

Hope this helps,
Dr T
https://www.cardiachealth.org/

Leave a Reply

Your email address will not be published.